Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 64, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 11, 2014, 2:49 PM EDT for 4 counties in West Virginia. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2014, 2:49 PM EDT (18:49 UTC)
- Expired
- Jun 11, 2014, 3:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Calhoun County, WV, Jackson County, WV, Roane County, WV, Wirt County, WV
The radar
The Charleston,WV radar (KRLX), 67 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 2:55 PM EDT | HAIL 1 | Gandeeville, WV | QUARTER SIZE HAIL REPORTED AT THE INTERSECTION OF COX FORK RD AND MOUNT LEBANON ROAD. |
| Jun 11, 3:05 PM EDT | HAIL 1 | 1 N Spencer, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 2:06 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 6.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
090 WUUS51 KRLX 111849 SVRRLX WVC013-035-087-105-111930- /O.NEW.KRLX.SV.W.0064.140611T1849Z-140611T1930Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 249 PM EDT WED JUN 11 2014 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL CALHOUN COUNTY IN WEST VIRGINIA... EAST CENTRAL JACKSON COUNTY IN WEST VIRGINIA... WESTERN ROANE COUNTY IN WEST VIRGINIA... THIS INCLUDES THE CITY OF SPENCER... SOUTHERN WIRT COUNTY IN WEST VIRGINIA... * UNTIL 330 PM EDT * AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF SPENCER...MOVING NORTH AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LUCILLE...PALESTINE...HARMONY...GANDEEVILLE...ANNAMORIAH... CHERRY...CRESTON AND REEDY. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR CENTRAL WEST VIRGINIA. PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY. YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. && LAT...LON 3906 8144 3893 8117 3861 8144 3866 8160 TIME...MOT...LOC 1849Z 202DEG 18KT 3872 8147 $$ 50
2 follow-up statements
964 WWUS51 KRLX 111905 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 305 PM EDT WED JUN 11 2014 WVC035-111915- /O.CAN.KRLX.SV.W.0064.000000T0000Z-140611T1930Z/ JACKSON WV- 305 PM EDT WED JUN 11 2014 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JACKSON COUNTY IN WEST VIRGINIA IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR CENTRAL WEST VIRGINIA. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY. YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. LAT...LON 3905 8143 3893 8117 3870 8137 3877 8152 TIME...MOT...LOC 1905Z 202DEG 18KT 3879 8143 $$ WVC013-087-105-111930- /O.CON.KRLX.SV.W.0064.000000T0000Z-140611T1930Z/ CALHOUN WV-WIRT WV-ROANE WV- 305 PM EDT WED JUN 11 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR NORTHWESTERN ROANE...SOUTHEASTERN WIRT AND WEST CENTRAL CALHOUN COUNTIES... AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SPENCER...MOVING NORTH AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO REEDY...LUCILLE...PALESTINE...ANNAMORIAH...CHERRY AND CRESTON PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR CENTRAL WEST VIRGINIA. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY. YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. && LAT...LON 3905 8143 3893 8117 3870 8137 3877 8152 TIME...MOT...LOC 1905Z 202DEG 18KT 3879 8143 $$ 50
138 WWUS51 KRLX 111927 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 327 PM EDT WED JUN 11 2014 WVC013-087-105-111936- /O.EXP.KRLX.SV.W.0064.000000T0000Z-140611T1930Z/ CALHOUN WV-WIRT WV-ROANE WV- 327 PM EDT WED JUN 11 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ROANE... SOUTHEASTERN WIRT AND WEST CENTRAL CALHOUN COUNTIES WILL EXPIRE AT 330 PM EDT... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...GUSTY WINDS AND PEA SIZE HAIL ARE STILL POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR CENTRAL WEST VIRGINIA. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY. YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. LAT...LON 3905 8143 3893 8117 3870 8137 3877 8152 TIME...MOT...LOC 1926Z 202DEG 18KT 3889 8138 $$ 50
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:48 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 11, 1:48 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 148 PM EDT WED JUN 11 2014 .SYNOPSIS... A LOW PRESSURE SYSTEM BRINGS UNSETTLED WEATHER THROUGH THURSDAY. A COLD FRONT CROSSES FRIDAY INTO FRIDAY NIGHT...FOLLOWED BY HIGH PRESSURE TO START THE WEEKEND. WARM FRONT MOVES THROUGH SUNDAY. && .NEAR TERM /THROUGH THURSDAY/... MODELS CONTINUE TO SHOW AN APPROACHING LOW PRESSURE SYSTEM...AND ASSOCIATED UPPER TROUGH MOVING INTO THE CWA THIS AFTERNOON AND EVENING. PW VALUES OBSERVED ACROSS THE REGION ARE AROUND 1.25 TO 1.50 INCHES ATTM. STORMS ARE FIRING WITH HEATING ALONG LEFT OVER BOUNDARIES FROM YESTERDAYS STORMS. SOME STORMS COULD BECOME SEVERE AS WELL THIS AFTERNOON PRODUCING HAIL...WIND AND HEAVY DOWNPOURS. MUCH OF THE CWA UNDER A SLIGHT RISK...AS WELL AS EXECESSIVE RAINFALL POTENTIAL. THESE SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS. A WEAK TROF IS EXPECTED TO CROSS THE REGION DURING THE DAY TOMORROW WILL KEEP THE CHANCES FOR CONVECTION GOING. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... WEAK UPPER LEVEL SOUTHERN STREAM S/W TROUGH CROSSES THE SOUTHERN APPALACHIANS THU. BEST FORCING SHIFTS E OF THE AREA FIRST THING IN THE MORNING...BUT DAYTIME HEATING BENEATH MODESTLY LOW HEIGHTS / TEMPERATURES ALOFT SHOULD LEAD TO DESTABILIZATION AND AFTERNOON AND EVENING CONVECTION...MOST LIKELY IN AND NEAR THE MOUNTAINS. CAPE VALUES INCREASE TO AT LEAST A GRAND WHILE PEAK PW VALUES ARE FCST TO BE AROUND 1.5. LIGHT FLOW DIMINISHES THE SEVERE THREAT BUT CARRIES A WATER THREAT AS STORMS WILL BE SLOW MOVING. WILL CONTINUE HWO WATER MENTION STRESSING AREAS THAT GET HIT MULTIPLE TIMES BETWEEN NOW AND THU EVENING. THE SYSTEM PULLS AWAY THU NT...LIKELY LEAVING BEHIND AREAS OF LOW CLOUDS AND FOG IN THE WAKE OF THE CONVECTION. A NEW UPPER LEVEL NORTHERN STREAM S/W TROUGH AND SFC COLD FRONT PUSH THROUGH FRI INTO FRI EVENING...LEADING TO ANOTHER ROUND OF CONVECTION...AGAIN MOST LIKELY IN THE E. INSTABILITY PARAMETERS WILL BE SIMILAR TO THU AND FLOW WILL REMAIN LIGHT...SO WATER WILL REMAIN THE PRIMARY THREAT FOR CONVECTION FRI. CLEARING FRI NT WILL AGAIN ALLOW LOW LEVEL MOISTURE TO COALESCE IN THE POST-RAIN ENVIRONMENT. HIGH PRESSURE BUILDS IN FOR DRY WEATHER SAT...ALTHOUGH THE GFS SHOWS THE RETURN OF MOISTURE FROM THE SW WITH THE FRONT PIVOTING AND RETURNING AS A WARM FRONT LATE IN THE DAY. TEMPERATURES WERE NEAR THE CENTER OF THE GUIDANCE ENVELOP AND NOT CHANGED MUCH. && .LONG TERM /SUNDAY THROUGH TUESDAY/... CLEARING SKIES BEHIND THE FRONT ON FRIDAY NIGHT INTO SATURDAY. TEMPERATURES WILL INCREASE THROUGH MUCH OF THE PERIOD UNDER HIGH PRESSURE. DECENT MOISTURE WILL ALLOW FOR SOME DIURNAL THUNDERSTORMS SUNDAY THROUGH TUESDAY. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... 18Z WEDNESDAY THROUGH 18Z THURSDAY... CONVECTION IS FIRING BACK UP ATTM...AS ATMOSPHERE IS BECOMING MORE USTABLE WITH AFTERNOON HEATING. EXPECT STRONG GUSTY WINDS...AND BRIEF MVFR/IFR CONDITIONS IN VICINITY OF STORMS. PATCHY FOG OR MVFR STRATUS IS EXPECTED TO DEVELOP TONIGHT BETWEEN 06Z-12Z TONIGHT. CONDITIONS IMPROVE TO VFR AFTER 13Z THURSDAY BEFORE TROF MOVES THROUGH. TCU WILL BE COMMON AND EVEN A FEW STORMS MAY DEVELOP BY 18Z THURSDAY. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING OF CONVECTION THIS AFTERNOON AND THIS EVENING COULD VARY FROM CURRENT FORECAST. IN THE WAKE OF THE EVENING CONVECTION. TIMING OF THE DEVELOPMENT OF MVFR/IFR FOG COULD VARY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H M M M M M BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H M M M M M M M M L L PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H M M M M M H H H H H AFTER 18Z THURSDAY... IFR CONDITIONS POSSIBLE IN ROUNDS OF SHOWERS/THUNDERSTORMS INTO FRIDAY...WITH POSSIBLE LOCAL FOG 06Z TO 12Z LATE AT NIGHT/EARLY MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JS/LS NEAR TERM...JS SHORT TERM...LS LONG TERM...LS AVIATION...JS
Hazardous weather outlook, Jun 11, 2:11 PM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 211 PM EDT WED JUN 11 2014 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>009-013- 014-024-025-121815- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-LINCOLN-PUTNAM-MINGO-LOGAN- 211 PM EDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ010-011-015>020-026>040-046-047-121815- PLEASANTS-TYLER-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH- FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 211 PM EDT WED JUN 11 2014 ...SEVERE THUNDERSTORM WATCH 279 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAVY DOWNPOURS WITH THUNDERSTORMS COULD CAUSE WATER PROBLEMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 11, 12:50 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1250 PM EDT WED JUN 11 2014
VAZ003-004-111715-
BUCHANAN VA-DICKENSON VA-
1250 PM EDT WED JUN 11 2014
...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN BUCHANAN AND EASTERN
DICKENSON COUNTIES UNTIL 115 PM EDT...
AT 1242 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES WEST OF
LEBANON...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THIS STORM WILL BE NEAR DAVENPORT AROUND 110 PM AND VANSANT AROUND
120 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3698 8238 3700 8243 3732 8223 3717 8194
3704 8209 3704 8210 3703 8212 3702 8220
3699 8225 3699 8229 3695 8236
50Special weather statement, Jun 11, 1:23 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
123 PM EDT WED JUN 11 2014
VAZ004-WVZ033-111745-
BUCHANAN VA-MCDOWELL WV-
123 PM EDT WED JUN 11 2014
...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN MCDOWELL AND BUCHANAN
COUNTIES UNTIL 145 PM EDT...
AT 116 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
GRUNDY...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR ROSEANN AROUND 130 PM...HURLEY AROUND 140 PM
AND PANTHER AROUND 150 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3720 8223 3724 8225 3744 8212 3754 8197
3753 8194 3751 8194 3754 8186 3751 8182
3750 8177 3713 8204
50Special weather statement, Jun 11, 1:35 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
135 PM EDT WED JUN 11 2014
WVZ024-025-111800-
LOGAN WV-MINGO WV-
135 PM EDT WED JUN 11 2014
...SPECIAL WEATHER STATEMENT FOR SOUTHERN LOGAN AND SOUTHEASTERN
MINGO COUNTIES UNTIL 200 PM EDT...
AT 126 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 16 MILES SOUTHEAST
OF WILLIAMSON...MOVING NORTH AT 30 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL ALSO FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THIS STORM WILL BE NEAR HINCH AROUND 140 PM...PIE AROUND 150 PM AND
SARAH ANN AROUND 200 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3755 8208 3755 8214 3757 8215 3759 8213
3759 8215 3789 8204 3780 8176 3753 8195
3754 8198 3753 8201 3753 8205
50Special weather statement, Jun 11, 1:48 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 148 PM EDT WED JUN 11 2014 VAZ004-WVZ024-025-033-034-111815- BUCHANAN VA-LOGAN WV-MCDOWELL WV-MINGO WV-WYOMING WV- 148 PM EDT WED JUN 11 2014 ...SPECIAL WEATHER STATEMENT FOR WESTERN WYOMING...SOUTHEASTERN LOGAN...NORTHWESTERN MCDOWELL...SOUTHEASTERN MINGO AND NORTHERN BUCHANAN COUNTIES UNTIL 215 PM EDT... AT 139 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHEAST OF GRUNDY...MOVING NORTHEAST AT 35 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR IAEGER AROUND 200 PM...R.D. BAILEY LAKE AROUND 210 PM AND COAL MOUNTAIN AROUND 220 PM. YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. LAT...LON 3776 8185 3763 8160 3731 8185 3737 8205 50
Special weather statement, Jun 11, 2:09 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
209 PM EDT WED JUN 11 2014
WVZ025-026-111845-
BOONE WV-LOGAN WV-
209 PM EDT WED JUN 11 2014
...SPECIAL WEATHER STATEMENT FOR BOONE AND EASTERN LOGAN COUNTIES
UNTIL 245 PM EDT...
AT 203 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST
OF LOGAN...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. IN ADDITION...VERY HEAVY RAIN WILL FALL FROM THIS
STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR BLAIR AROUND 220 PM...VAN AROUND 230 PM AND
PRENTER AROUND 240 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3774 8196 3815 8176 3801 8148 3795 8156
3791 8157 3777 8168 3778 8168 3775 8176
3772 8172 3767 8179
50Special weather statement, Jun 11, 2:44 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
244 PM EDT WED JUN 11 2014
WVZ015-016-026-036-111915-
BOONE WV-FAYETTE WV-KANAWHA WV-ROANE WV-
244 PM EDT WED JUN 11 2014
...SPECIAL WEATHER STATEMENT FOR SOUTHERN ROANE...EASTERN BOONE...
NORTHWESTERN FAYETTE AND EASTERN KANAWHA COUNTIES UNTIL 315 PM EDT...
AT 235 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM 5
MILES EAST OF CHARLESTON TO 16 MILES EAST OF MADISON...MOVING
NORTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THESE STORMS WILL BE NEAR ESKDALE AROUND 250 PM...SMITHERS AROUND 300
PM...POND GAP AROUND 310 PM AND BONNEVILLE AROUND 320 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-79 BETWEEN MILE
MARKERS 5 AND 25...THE WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 69
AND 88.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3842 8156 3880 8127 3849 8126 3846 8128
3839 8125 3818 8125 3798 8145 3799 8146
3798 8149 3799 8151 3797 8154
50The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:04 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 41 min |
| Jun 10, 8:31 PM EDT | Special Weather Statement | RLX | Boone, Lincoln, Logan, Mingo | 44 min |
| Jun 10, 8:38 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Jackson, Mason, Putnam | 37 min |
| Jun 10, 9:09 PM EDT | Special Weather Statement | RLX | Boone, Clay, Fayette, Kanawha, Raleigh, Wyoming | 66 min |
| Jun 10, 9:16 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Roane, Wirt, Wood | 44 min |
| Jun 10, 10:07 PM EDT | Special Weather Statement | RLX | Braxton, Clay, Nicholas, Roane, Webster | 53 min |
| Jun 10, 10:34 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Gilmer, Lewis, Nicholas, Randolph and 2 more | 41 min |
| Jun 10, 11:14 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Harrison, Lewis, Randolph, Taylor, Upshur | 46 min |
| Jun 10, 11:20 PM EDT | Special Weather Statement | RLX | Doddridge, Harrison | 25 min |
| Jun 10, 11:27 PM EDT | Special Weather Statement | RLX | Pocahontas | 33 min |
| Jun 10, 11:48 PM EDT | Special Weather Statement | RLX | Harrison | 12 min |
| Jun 11, 1:35 PM EDT | Special Weather Statement | RLX | Logan | 25 min |
| Jun 11, 1:48 PM EDT | Special Weather Statement | RLX | McDowell | 27 min |
| Jun 11, 2:09 PM EDT | Special Weather Statement | RLX | Boone | 36 min |
| Jun 11, 2:36 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Raleigh, Wyoming | 24 min |
| Jun 11, 2:44 PM EDT | Special Weather Statement | RLX | Kanawha | 31 min |
| Jun 11, 3:03 PM EDT | Special Weather Statement | RLX | Raleigh | 27 min |
| Jun 11, 3:08 PM EDT | Special Weather Statement | RLX | Clay | 37 min |
| Jun 11, 3:24 PM EDT | Special Weather Statement | RLX | Clay | 36 min |
| Jun 11, 3:36 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Clay, Gilmer, Roane | 24 min |
| Jun 11, 3:38 PM EDT | Special Weather Statement | RLX | Fayette | 37 min |
| Jun 11, 3:47 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Raleigh | 28 min |
| Jun 11, 4:21 PM EDT | Special Weather Statement | RLX | Gilmer | 24 min |
| Jun 11, 4:30 PM EDT | Special Weather Statement | RLX | Fayette | 30 min |
| Jun 11, 4:49 PM EDT | Special Weather Statement | RLX | Doddridge, Harrison | 41 min |
| Jun 11, 5:09 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Harrison, Lewis, Upshur | 36 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.